Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 144, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 5, 2023, 5:10 PM CDT for Sebastian County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2023, 5:10 PM CDT (22:10 UTC)
- Expired
- Jun 5, 2023, 5:47 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 13 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:21 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 5, 2:21 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 221 PM CDT Mon Jun 5 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (The rest of this afternoon and Tonight) Issued at 221 PM CDT Mon Jun 5 2023 Ongoing, widely scattered storms will last through the afternoon hours, mainly across southeast Oklahoma near a weak mid level trough axis sliding across north Texas. Isolated to scattered storms will also be likely within the higher terrain regions of northwest Arkansas and far eastern Oklahoma as daytime heating reaches its peak. A relative min in storm coverage is expected along and on either side of the I-44 corridor where deeper, drier air has worked into the area, limiting overall instability across much of northeast Oklahoma. Storms along the Red River will have the potential to be strong, with gusty winds the main threat, but any widespread severe potential is not expected. Storms should die off with the loss of daytime heating this evening across much of the region, though some could linger across far southeast Oklahoma, near the mid level vort max, into the late evening at least. Overnight lows will continue to be similar to previous nights, with lows mostly in the 60s with a few upper 50s sprinkled in. Bowlan && .LONG TERM... (Tuesday through Monday) Issued at 221 PM CDT Mon Jun 5 2023 Similar conditions are expected for Tuesday, with storm chances best across northwest Arkansas into southeast Oklahoma, though some deeper Gulf moisture should spread back in allowing for more widely scattered coverage across the whole CWA during the afternoon hours. Deep layer ridging will build in over most of the area on Wednesday, leading to the lowest storm chances of the week. A few isolated storms will still be possible, with better chances across northwest Arkansas on the periphery of the blocking ridge and where terrain could influence some diurnal convection during the afternoon. Guidance continues to indicate the arrival of a back door front sneaking into the region during the day Thursday along the backside of the broad mid level trough situated over the Great Lakes Region. It remains to be seen how far this front will advance into Oklahoma, as latest trends have been for it to become stalled in the terrain of the Ozarks in Southwest Missouri and Northwest Arkansas. More storm coverage can be expected Thursday afternoon in the vicinity of the boundary. Mid level flow still remains fairly weak, so any organized severe potential is still low, but any clustering of storms and upscale growth could lead to some scattered strong to severe wind gusts or some small hail with the strongest storms. Persistent scattered daily storm chances return for Friday and Saturday with highs hovering near 90 degrees through the week. Guidance continues to indicate a change in the pattern is possible by the weekend. Better storm chances, and a stronger frontal boundary could approach the area by Sunday as the blocking ridge retrogrades to the west and mid level flow strengthens over the Southern Plains. Severe weather chances could also increase during this time with the more active southern stream. Some slightly cooler temperatures could slide in behind the front early next week. Bowlan && .AVIATION... (18Z TAFS) Issued at 1235 PM CDT Mon Jun 5 2023 VFR conditions will prevail with scattered afternoon cu. Isolated pop-up showers and storms not expected to be great enough in coverage to include in TAFs. Future amendments could be made if a terminal stands a better chance of being impacted later. The valley site of KFYV and KROG near Beaver Lake have had fog in previous nights. Used TEMPO groups to convey potential, hitting KFYV hardest with IFR conditions possible. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 64 89 65 91 / 0 20 0 10 FSM 66 91 65 93 / 20 30 0 10 MLC 63 89 62 90 / 20 20 0 10 BVO 59 89 61 91 / 20 20 0 10 FYV 60 89 60 90 / 20 30 10 10 BYV 61 88 61 89 / 20 30 10 10 MKO 63 88 63 89 / 10 20 0 10 MIO 61 89 61 90 / 20 20 0 10 F10 63 87 63 88 / 10 20 0 10 HHW 65 89 64 89 / 20 30 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....04 AVIATION...30
Hazardous weather outlook, Jun 5, 4:50 PM CDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 450 PM CDT Mon Jun 5 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 450 PM CDT Mon Jun 5 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Isolated to widely scattered thunderstorms will continue through the early evening hours across eastern Oklahoma and western Arkansas. Gusty winds, small hail, dangerous lightning and brief heavy downpours will be possible in the stronger storms. Any activity that forms will likely dissipate with loss of daytime heating by mid evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. THURSDAY thru SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Low thunderstorm chances will continue Tuesday with the potential for more widespread coverage Thursday into Friday as a frontal boundary moves into the region. The main threat during this time will be brief heavy downpours, dangerous lightning and marginally severe wind gusts. The potential for more organized thunderstorms could improve over the weekend or into next week as the stagnant weather pattern across the country begins to break down. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 5, 3:33 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
333 PM CDT Mon Jun 5 2023
ARZ010-OKZ069-052100-
Washington AR-Adair OK-
333 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of southwestern
Washington and central Adair Counties through 400 PM CDT...
At 333 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
east of Adair State Park, moving northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Stilwell... Westville...
Adair State Park... Baron...
Maryetta... Summers...
Morrow...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3576 9448 3576 9449 3575 9449 3572 9454
3590 9479 3604 9452 3583 9437
TIME...MOT...LOC 2033Z 140DEG 12KT 3584 9452
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 5, 3:44 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
344 PM CDT Mon Jun 5 2023
OKZ068-072-052115-
Sequoyah OK-Cherokee OK-
344 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of northwestern
Sequoyah and southeastern Cherokee Counties through 415 PM CDT...
At 344 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
west of Marble City, moving west at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Sallisaw... Vian...
Marble City... Brushy Lake State Park...
Lake Tenkiller State Park... Cookson...
Mc Key... Box...
This includes Interstate 40 in Oklahoma between mile markers 289 and
303.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3543 9486 3545 9502 3546 9503 3546 9508
3549 9510 3574 9500 3567 9481 3564 9481
3564 9477
TIME...MOT...LOC 2044Z 106DEG 8KT 3560 9492
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 5, 4:20 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
420 PM CDT Mon Jun 5 2023
OKZ072-074-052145-
Haskell OK-Sequoyah OK-
420 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of northeastern Haskell
and southwestern Sequoyah Counties through 445 PM CDT...
At 419 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Sallisaw, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Sallisaw... Vian...
Tamaha... Mc Key...
This includes Interstate 40 in Oklahoma between mile markers 295 and
307.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3527 9494 3540 9509 3541 9508 3543 9508
3545 9507 3554 9489 3541 9474
TIME...MOT...LOC 2119Z 046DEG 8KT 3543 9489
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 5, 4:32 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
432 PM CDT Mon Jun 5 2023
OKZ049-075-052200-
Latimer OK-Pushmataha OK-
432 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of northeastern
Pushmataha and south central Latimer Counties through 500 PM CDT...
At 431 PM CDT, Doppler radar indicated a strong thunderstorm near
Albion, moving west at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Albion... Kiamichi...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3469 9529 3473 9506 3468 9506 3468 9499
3457 9495 3448 9521
TIME...MOT...LOC 2131Z 073DEG 16KT 3464 9507
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 5, 4:46 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
446 PM CDT Mon Jun 5 2023
OKZ049-076-052215-
Pushmataha OK-Le Flore OK-
446 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of northeastern
Pushmataha and southwestern Le Flore Counties through 515 PM CDT...
At 446 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Muse, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Whitesboro... Octavia...
Muse... Honobia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3470 9503 3471 9472 3453 9468 3451 9475
3451 9498
TIME...MOT...LOC 2146Z 077DEG 9KT 3461 9479
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 5, 4:53 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
453 PM CDT Mon Jun 5 2023
ARZ020-029-052230-
Sebastian AR-Franklin AR-
453 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of southwestern
Franklin and east central Sebastian Counties through 530 PM CDT...
At 453 PM CDT, Doppler radar indicated a strong thunderstorm over
Washburn, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Charleston... Greenwood...
Washburn... Burnville...
Fort Chaffee... Milltown...
Crossroads...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3523 9402 3514 9403 3514 9414 3510 9414
3510 9416 3509 9416 3509 9419 3508 9420
3508 9422 3528 9422 3529 9392 3523 9392
TIME...MOT...LOC 2153Z 084DEG 14KT 3518 9407
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:48 PM CDT | Special Weather Statement | TSA | Pushmataha | 27 min |
| Jun 5, 2:23 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Jun 5, 2:44 PM CDT | Special Weather Statement | TSA | Adair | 31 min |
| Jun 5, 3:16 PM CDT | Special Weather Statement | TSA | Adair | 29 min |
| Jun 5, 3:33 PM CDT | Special Weather Statement | TSA | Adair | 27 min |
| Jun 5, 3:44 PM CDT | Special Weather Statement | TSA | Sequoyah | 31 min |
| Jun 5, 4:20 PM CDT | Special Weather Statement | TSA | Sequoyah | 25 min |
| Jun 5, 4:32 PM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| Jun 5, 4:46 PM CDT | Special Weather Statement | TSA | LeFlore | 29 min |
| Jun 5, 5:17 PM CDT | Special Weather Statement | TSA | Muskogee | 28 min |
| Jun 5, 5:19 PM CDT | Special Weather Statement | TSA | Latimer | 26 min |
| Jun 5, 5:44 PM CDT | Special Weather Statement | TSA | Latimer | 31 min |
| Jun 5, 6:15 PM CDT | Special Weather Statement | TSA | Latimer | 30 min |
| Jun 5, 6:19 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| Jun 5, 6:47 PM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| Jun 5, 1:46 PM CDT | Special Weather Statement | TSA | Franklin | 29 min |
| Jun 5, 2:22 PM CDT | Special Weather Statement | TSA | Crawford | 23 min |
| Jun 5, 4:53 PM CDT | Special Weather Statement | TSA | Sebastian | 37 min |
| Jun 5, 5:48 PM CDT | Special Weather Statement | TSA | Sebastian | 27 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.